Alert archive / Utah / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Salt Lake City, UT

May 30, 2010

NWS Salt Lake City, UT issued this red flag warning at May 30, 2010, 2:28 PM MDT. It took effect at May 31, 2010, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2010, 2:28 PM MDT (20:28 UTC)
In effect from
May 31, 2010, 12:00 PM MDT
Expired
May 31, 2010, 9:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WWUS85 KSLC 302028
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
228 PM MDT SUN MAY 30 2010

UTZ439>441-310500-
/O.NEW.KSLC.FW.W.0002.100531T1800Z-100601T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
228 PM MDT SUN MAY 30 2010

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439...440 AND 441...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. 


* AFFECTED AREA: FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON...
  FIRE ZONE 440 SOUTH CENTRAL UTAH...FIRE ZONE 441 GLEN CANYON 
  RECREATION AREA/LAKE POWELL.

* WIND: SOUTHWEST WINDS 15-25 MPH WITH GUSTS UP TO 35 MPH MONDAY
  AFTERNOON AND EVENING. 

* HUMIDITY: MINIMUM HUMIDITY IS EXPECTED TO DROP BELOW 15 PERCENT MONDAY
  AFTERNOON.

* IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL
  CREATE DANGEROUS FIRE WEATHER CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
999 
WWUS85 KSLC 310429
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1029 PM MDT SUN MAY 30 2010

UTZ439>441-311430-
/O.CON.KSLC.FW.W.0002.100531T1800Z-100601T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
1029 PM MDT SUN MAY 30 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439...
440 AND 441...

* AFFECTED AREA: FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON...
  FIRE ZONE 440 SOUTH CENTRAL UTAH...FIRE ZONE 441 GLEN CANYON 
  RECREATION AREA/LAKE POWELL. 

* WIND: SOUTHWEST WINDS 15-25 MPH WITH GUSTS UP TO 35 MPH 
  MONDAY AFTERNOON AND EVENING. 

* HUMIDITY: MINIMUM HUMIDITY IS EXPECTED TO DROP BELOW 15 
  PERCENT MONDAY AFTERNOON. 

* IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL 
  CREATE DANGEROUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
659 
WWUS85 KSLC 310913
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
313 AM MDT MON MAY 31 2010

UTZ439>441-312200-
/O.CON.KSLC.FW.W.0002.100531T1800Z-100601T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
313 AM MDT MON MAY 31 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES
439... 440 AND 441...

* AFFECTED AREA: FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON... 
  FIRE ZONE 440 SOUTH CENTRAL UTAH...FIRE ZONE 441 GLEN CANYON 
  RECREATION AREA/LAKE POWELL.

* WIND: SOUTHWEST WINDS 15-25 MPH WITH GUSTS UP TO 35 MPH THIS
  AFTERNOON AND EVENING.

* HUMIDITY: MINIMUM HUMIDITY IS EXPECTED TO DROP BELOW 15 PERCENT
  THIS AFTERNOON.

* IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL 
  CREATE DANGEROUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
230 
WWUS85 KSLC 312012
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
212 PM MDT MON MAY 31 2010

UTZ439>441-010300-
/O.CON.KSLC.FW.W.0002.000000T0000Z-100601T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
212 PM MDT MON MAY 31 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439... 440 AND
441...

* AFFECTED AREA: FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON... 
  FIRE ZONE 440 SOUTH CENTRAL UTAH...FIRE ZONE 441 GLEN CANYON 
  RECREATION AREA/LAKE POWELL.

* WIND: SOUTHWEST WINDS 15-25 MPH WITH GUSTS UP TO 35 MPH THROUGH
  THIS EVENING.

* HUMIDITY: HUMIDITIES WILL REMAIN BELOW 15 PERCENT THROUGH THIS
  EVENING.

* IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL 
  CREATE DANGEROUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
433 
WWUS85 KSLC 010308
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
908 PM MDT MON MAY 31 2010

UTZ439>441-010415-
/O.EXP.KSLC.FW.W.0002.000000T0000Z-100601T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
908 PM MDT MON MAY 31 2010

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE ZONES 439...440 AND 441...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS HAVE DECREASED
THIS EVENING AND ARE NO LONGER GUSTING TO GREATER THAN 30
MPH...SO THE WARNING HAS BEEN ALLOWED TO EXPIRE. 

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 30, 9:44 AM MDT, 4 hours 44 minutes earlier.

Area forecast discussion, May 30, 9:44 AM MDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
944 AM MDT SUN MAY 30 2010

.SYNOPSIS...A DRY AND MILD WESTERLY FLOW WILL PREVAIL ACROSS THE
REGION THROUGH MONDAY. A WEAK WEATHER SYSTEM WILL BRUSH NORTHERN
UTAH TUESDAY...BEFORE HIGH PRESSURE BEGINS TO STRENGTHEN ACROSS
THE REGION THROUGH THE REMAINDER OF THE WEEK.

&&

.DISCUSSION...DRY WESTERLY FLOW SETTING UP ACROSS UTAH AS UPPER
TROUGH CONTINUES TO LIFT NORTHWARD OUT OF THE REGION. MOSTLY CLEAR
SKIES EXPECTED ACROSS THE COUNTY WARNING AREA THROUGH TODAY WITH
INCREASING HIGH CLOUDS MONDAY. WARMING TREND WILL ALLOW TEMPS TO
REACH NORMAL ACROSS SOUTHERN UTAH WHILE REMAINING AROUND 5F BELOW
ACROSS THE NORTH.

THE MILD ZONAL FLOW WILL CONTINUE ACROSS THE REGION THROUGH THE
FIRST HALF OF THE WEEK WITH A CONTINUED WARMING TREND ACROSS THE
AREA THROUGH MONDAY. ONLY FLY IN THE OINTMENT IS THAT THE MODELS
CONTINUE TO PUSH A WEAK SHORTWAVE AND ASSOCIATED COLD FRONT
ACROSS NORTHERN UTAH TUESDAY. THIS WILL DROP TEMPERATURES BACK
BELOW NORMAL TUESDAY AND WEDNESDAY. 12Z GFS SUGGEST THAT AN
ADDITIONAL SHOT OF SHOWERS WILL ACCOMPANY THE COLDEST AIR
WEDNESDAY MORNING AND WILL HAVE TO ADDRESS THIS IN THE AFTERNOON
PACKAGE.

FOR NOW FORECAST IN GOOD SHAPE WITH NO UPDATES PLANNED.

&&

.AVIATION...NO SIGNIFICANT DEVIATIONS FROM TAF EXPECTED AT THE
KSLC TERMINAL WITH VFR CONDITIONS THROUGHOUT THE FORECAST PERIOD.
SOUTHEAST WINDS TO SWITCH TO THE NORTHWEST AROUND 18Z.

&&

.FIRE WEATHER...WITH LIGHT WINDS AND A WARMING TREND...MIXING WILL BE POOR
ACROSS THE FIRE DISTRICT TODAY. CONDITIONS CONTINUE TO WARM AND DRY
THROUGH TOMORROW...AND WITH WINDS INCREASING AHEAD OF AN APPROACHING
WEAK SYSTEM...THERE IS A POSSIBILITY THAT CRITICAL FIRE WEATHER
CONDITIONS WILL BE REACHED TOMORROW AFTERNOON ACROSS THE SOUTHERN
PORTION OF  THE DISTRICT. RH VALUES WILL BE SUFFICIENTLY LOW...THE
BIG QUESTION IS WHETHER WINDS WILL BE STRONG ENOUGH FOR A SUSTAINED
PERIOD TO REACH CRITICAL FIRE WEATHER CONDITIONS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC/AVIATION...YOUNG
FIRE WEATHER......HOSENFELD

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)

Nearby

Red Flag Warnings in Utah, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.